Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 9
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Chen, Stacey H. and Khan, Shakeeb 2014. SEMI-PARAMETRIC ESTIMATION OF PROGRAM IMPACTS ON DISPERSION OF POTENTIAL WAGES. Journal of Applied Econometrics, Vol. 29, Issue. 6, p. 901.

    Lee, Myoung-Jae 2012. Semiparametric Estimators for Limited Dependent Variable (LDV) Models with Endogenous Regressors. Econometric Reviews, Vol. 31, Issue. 2, p. 171.

    Chen, Songnian and Zhou, Yahong 2010. Semiparametric and nonparametric estimation of sample selection models under symmetry. Journal of Econometrics, Vol. 157, Issue. 1, p. 143.

    Chiburis, Richard C. 2010. Semiparametric bounds on treatment effects. Journal of Econometrics, Vol. 159, Issue. 2, p. 267.

    Kang, Changhui and Lee, Myoung-jae 2010. PERFORMANCE OF VARIOUS ESTIMATORS FOR CENSORED RESPONSE MODELS WITH ENDOGENOUS REGRESSORS. Pacific Economic Review, Vol. 15, Issue. 4, p. 447.

    Angrist, Joshua D 2001. Estimation of Limited Dependent Variable Models With Dummy Endogenous Regressors. Journal of Business & Economic Statistics, Vol. 19, Issue. 1, p. 2.

    Chen, Songnian 2000. Rank estimation of a location parameter in the binary choice model. Journal of Econometrics, Vol. 98, Issue. 2, p. 317.

    Lee, Myoung-jae 1999. Probability inequalities in multivariate distributions. Econometric Reviews, Vol. 18, Issue. 4, p. 387.

    Neslusan, Cheryl A. Hylan, Timothy R. Dunn, Rodney L. and Donoghue, John 1999. Controlling for Systematic Selection in Retrospective Analyses: An Application to Fluoxetine and Sertraline Prescribing in the United Kingdom. Value in Health, Vol. 2, Issue. 6, p. 435.


Nonparametric Two-Stage Estimation of Simultaneous Equations with Limited Endogenous Regressors

  • Myoung-Jae Lee (a1)
  • DOI:
  • Published online: 01 February 2009

Estimation of simultaneous equations with limited (or transformed) endogenous regressors has been difficult in the parametric literature for various reasons. In this paper, we propose a nonparametric two-stage method that is analogous to two-stage least-squares estimation. A simultaneous censored model is used to illustrate our approach, and then its generalization to other cases is developed. The technical highlight is in handling a nondifferentiable second-stage minimand with an infinite-dimensional first-stage nuisance parameter when the first-stage error is not orthogonal to the second.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

H. Ahn & C. Manski (1993) Distribution theory for the analysis of binary choice under uncertainty with nonparametric estimation of expectation. Journal of Econometrics 56, 291321.

D.W.K. Andrews (1994a) Asymptotics for semiparametric econometric models via stochastic equicontinuity, Econometrica 62, 4372.

D.W.K. Andrews (1994b) Empirical process methods in econometrics. In Handbook of Econometrics IV. Amsterdam: North-Holland.

G. Collomb & W. Hardle (1986) Strong uniform convergence rates in robust nonparametric time series analysis and prediction. Stochastic Processes and Their Applications 23, 7789.

W. Hardle & T.M. Stoker (1989) Investigating smooth multiple regression by the method of average derivatives. Journal of the American Statistical Association 84, 986995.

J.L. Horowitz (1986) A distribution free LSE for censored linear regression models. Journal of Econometrics 32, 5984.

M.J. Lee (1993) Quadratic mode regression. Journal of Econometrics 57, 119.

M.J. Lee (1995) Semiparametric estimation of simultaneous equations with limited dependent variables: A case study of female labor supply. Journal of Applied Econometrics 10, 187200.

W.K. Newey (1994) The asymptotic variance of semiparametric estimators. Econometrica 62, 13491382.

A. Pakes & D. Pollard (1989) Simulation and the asymptotics of optimization estimator. Econometrica 57, 10271057.

J.L. Powell (1984) Least absolute deviations estimation for the censored regression model. Journal of Econometrics 25, 303325.

J.L. Powell (1986) Symmetrically trimmed least squares estimation for Tobit models. Econometrica 54, 14351460.

J.L Powell ., J.H. Stock, & T.S. Stoker (1989) Semiparametric estimation of index coefficients. Econometrica 57, 14031430.

P.M. Robinson (1988) Root-/V consistent semiparametric regression. Econometrica 56, 931954.

R. Sherman (1993) The limiting distribution of the maximum rank correlation estimator. Econometrica 61, 123137.

A. Van Soest , A. Kapteyn , & P. Kooreman (1993) Coherency and regularity of demand systems with equality and inequality constraints. Journal of Econometrics 57, 161188.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Econometric Theory
  • ISSN: 0266-4666
  • EISSN: 1469-4360
  • URL: /core/journals/econometric-theory
Please enter your name
Please enter a valid email address
Who would you like to send this to? *